Illinois, 2015Winter Storm in Illinois, November 20 to 21, 2015
November 20 to 21, 2015 · NWS DVN · 9 events in 9 counties and zones
A potent low pressure system moved across Missouri and southern Illinois Nov. 20th and 21st, bringing the season's first snowfall to much of the area.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent low pressure system moved across Missouri and southern Illinois Nov. 20th and 21st, bringing the season's first snowfall to much of the area. Widespread snowfall totals of 6 to 12 inches were found across northern Iowa and the Wisconsin-Illinois border. Isolated higher amounts of 14 to 16 inches were reported. Strong northerly winds developed as the system moved off to the northeast, which created patchy blowing and drifting snow. Rain prevailed for much of the night in parts of northeast Missouri and west central Illinois limiting snowfall amounts in those areas to generally under an inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Nov 20, 5:23 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 20, 5:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CST FRI NOV 20 2015
.SYNOPSIS...
ISSUED AT 347 PM CST FRI NOV 20 2015
12Z UA ANALYSIS HAS THE MAIN SHORTWAVE OF THE INCOMING STORM SYSTEM
IN THE CENTRAL PLAINS. A LLJ RAN FROM TEXAS INTO THE SOUTHERN PLAINS
SUPPLYING MOISTURE FOR THE STORM SYSTEM. SATELLITE/RADAR DATA SHOW
INCREASING CLOUDS ALL DAY WITH A BAND OF PRECIPITATION FROM NORTHERN
IOWA INTO NORTHERN ILLINOIS. RADAR TRENDS THE PAST 2 HOURS SHOWS THE
ATMOSPHERE RAPIDLY SATURATING ACROSS SOUTHERN IOWA INTO WEST CENTRAL
ILLINOIS.
18Z SFC DATA HAD AN INFERRED LOW IN NORTHWEST KANSAS WITH AN
INVERTED TROF RUNNING UP INTO NEBRASKA. DEW POINTS WERE IN THE TEENS
AND 20S FROM THE WESTERN GREAT LAKES INTO THE CENTRAL PLAINS. DEW
POINTS WERE IN THE 30S AND HIGHER RAN FROM KANSAS INTO THE SOUTHERN
PLAINS.&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 347 PM CST FRI NOV 20 2015
FIRST...THE START TIMES FOR ALL HEADLINES HAVE BEEN MOVED FORWARD BY
2 TO 3 HOURS. REFER TO THE RECENTLY ISSUED WSW FOR SPECIFIC TIMES.
SECOND...AMOUNTS. ALONG/NORTH OF A SIGOURNEY IOWA TO PROPHETSTOWN
ILLINOIS LINE...SNOWFALL AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED. THE
HIGHEST AMOUNTS LOOK TO BE CENTERED AROUND HIGHWAY 30 ON NORTH.
SOUTH OF THIS LINE AND DOWN TO AN OTTUMWA TO JUST NORTH OF GALESBURG
LINE...6 TO 8 INCHES IS EXPECTED. SOUTH OF AN OTTUMWA TO JUST NORTH
OF GALESBURG LINE...AMOUNTS WILL TAPER DOWN FROM 5 INCHES TO AROUND
AN INCH IN THE EXTREME SOUTH.
RAP TRENDS COMBINED WITH SATELLITE/RADAR DATA INDICATE THE
ATMOSPHERE IS RAPIDLY SATURATING ACROSS THE AREA. FORCING AND
ATMOSPHERIC COOLING RESULTED IN ONLY SNOW DEVELOPING IN THE BAND OF
PRECIPITATION THAT OCCURRED ACROSS THE NORTHERN THIRD OF THE AREA
EARLIER THIS AFTERNOON.
THROUGH SUNSET...THE ATMOSPHERE WILL CONTINUE TO SATURATE WHICH WILL
ALLOW A RAPID DEVELOPMENT OF PRECIPITATION ACROSS THE AREA. THE
COMBINATION OF INCREASED FORCING AND COOLING OF THE ATMOSPHERIC
COLUMN MEANS THAT THERE SHOULD BE ONLY A BRIEF PERIOD OF A RAIN/SNOW
MIX BEFORE IT TURNS OVER TO ALL SNOW.
AFTER SUNSET...THE FORCING/MOISTURE INCREASES EVEN FURTHER WHICH
WILL ALLOW THE ATMOSPHERE TO CONTINUE COOLING. WIDESPREAD SNOW WILL
QUICKLY DEVELOP AFTER SUNSET. AS SNOW RATES INCREASE DURING THE
EVENING HOURS...THE SNOW WILL COOL DOWN ROAD TEMPERATURES AND ALLOW
ACCUMULATION TO BEGIN.
SOUTH OF I-80 A RAIN/SNOW MIX MAY HOLD ON A BIT LONGER INTO THE
EVENING BEFORE CHANGING OVER TO ALL SNOW. AGAIN...AS PRECIPITATION
RATES INCREASE DURING THE EVENING...ROAD TEMPERATURES IN THE SOUTH
THIRD WILL COOL AND ALLOW THE SNOW TO EVENTUALLY ACCUMULATE.
THE STRONGEST FORCING LOOKS TO MOVE THROUGH THE AREA BETWEEN 9 PM
AND 4 AM. THIS SHOULD BE THE TIME FRAME OF THE HIGHEST SNOWFALL
RATES AND GREATEST ACCUMULATION.
ON SATURDAY...SNOWFALL RATES WILL DECREASE AND THE SNOW WILL END
FROM WEST TO EAST DURING THE MORNING WEST OF THE MISSISSIPPI. EAST
OF THE MISSISSIPPI...THE SNOW WILL LINGER INTO MID AFTERNOON AND
THEN END.
HIGH TEMPERATURES ON SATURDAY WILL LIKELY OCCUR MID TO LATE MORNING
WITH TEMPERATURES SLOWLY FALLING DURING THE AFTERNOON.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 347 PM CST FRI NOV 20 2015
THE LONG TERM
WILL BEGIN BITTERLY COLD...BUT END MILDER AND WET. WITH A STRONG
POSSIBILITY OF GREATER THAN 2 INCHES OF SNOW DEPTH AS OF SUNSET
SATURDAY IN ALL BUT THE FAR SOUTH...WE SHOULD SEE A WINTER NIGHT
SATURDAY NIGHT AS HIGH PRESSURE MOVES IN OVER THE FRESH WHITE
GROUND. I HAVE GONE 1 DEGREE WARMER THAN THE COLDEST GUIDANCE...AND
THAT MIGHT NOT BE COLD ENOUGH. THIS PLACES MY LOWS IN THE ZERO TO 5
DEGREE RANGE OVER SNOW...AND IN THE UPPER SINGLE DIGITS TO LOWER
TEENS IN THE FAR SOUTH. WE OFTEN TEND OF NOT ACCOUNT FOR THE
RADIATIONAL COOLING POTENCY OF FRESH DEEP SNOW...SO I HOPE THAT
THIS AT LEAST GETS US INTO THE BALLPARK OF A TRUE WINTER NIGHT.
SUNDAY...SOUTH WINDS WILL BLOW AROUND 10 TO 15 MPH...WITH WARM
ADVECTION HELPING BOOST HIGHS INTO THE MID TO UPPER 30S OVER SNOW
FREE LOCATIONS IN THE EXTREME SOUTH...TO THE MID 20S OVER DEEP SNOW
NORTHEAST. IT WILL AGAIN BE A WINTER DAY...WITH REAL WIND CHILLS TO
THE ZERO TO -10 RANGE EARLY IN THE DAY.
SUNDAY NIGHT THROUGH TUESDAY...WE WILL MODERATE AS THE FLOW BECOME
ZONAL TO SOUTHWEST ALOFT. A DEEP TROUGH IS EXPECTED DROP INTO THE
SOUTHERN ROCKIES BY EARLY WEEK AS THIS OCCURS. OVER THE COURSE OF
SEVERAL DAYS OF SOUTHERLY FLOW ALOFT...GULF MOISTURE...WITH WELL
ABOVE NORMAL PWAT VALUES WILL AGAIN SPREAD OVER THE MIDWEST. THIS
SETS THE STAGE FOR SEVERAL DAYS OF RAIN AND THE POSSIBILITY OF
SEASONALLY HEAVY AMOUNTS. THIS BEARS WATCHING FOR A POSSIBLE
TRIBUTARY FLOOD THREAT.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 347 PM CST FRI NOV 20 2015
FIRST...THE START TIMES FOR ALL HEADLINES HAVE BEEN MOVED FORWARD BY
2 TO 3 HOURS. REFER TO THE RECENTLY ISSUED WSW FOR SPECIFIC TIMES.
SECOND...AMOUNTS. ALONG/NORTH OF A SIGOURNEY IOWA TO PROPHETSTOWN
ILLINOIS LINE...SNOWFALL AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED. THE
HIGHEST AMOUNTS LOOK TO BE CENTERED AROUND HIGHWAY 30 ON NORTH.
SOUTH OF THIS LINE AND DOWN TO AN OTTUMWA TO JUST NORTH OF GALESBURG
LINE...6 TO 8 INCHES IS EXPECTED. SOUTH OF AN OTTUMWA TO JUST NORTH
OF GALESBURG LINE...AMOUNTS WILL TAPER DOWN FROM 5 INCHES TO AROUND
AN INCH IN THE EXTREME SOUTH.
RAP TRENDS COMBINED WITH SATELLITE/RADAR DATA INDICATE THE
ATMOSPHERE IS RAPIDLY SATURATING ACROSS THE AREA. FORCING AND
ATMOSPHERIC COOLING RESULTED IN ONLY SNOW DEVELOPING IN THE BAND OF
PRECIPITATION THAT OCCURRED ACROSS THE NORTHERN THIRD OF THE AREA
EARLIER THIS AFTERNOON.
THROUGH SUNSET...THE ATMOSPHERE WILL CONTINUE TO SATURATE WHICH WILL
ALLOW A RAPID DEVELOPMENT OF PRECIPITATION ACROSS THE AREA. THE
COMBINATION OF INCREASED FORCING AND COOLING OF THE ATMOSPHERIC
COLUMN MEANS THAT THERE SHOULD BE ONLY A BRIEF PERIOD OF A RAIN/SNOW
MIX BEFORE IT TURNS OVER TO ALL SNOW.
AFTER SUNSET...THE FORCING/MOISTURE INCREASES EVEN FURTHER WHICH
WILL ALLOW THE ATMOSPHERE TO CONTINUE COOLING. WIDESPREAD SNOW WILL
QUICKLY DEVELOP AFTER SUNSET. AS SNOW RATES INCREASE DURING THE
EVENING HOURS...THE SNOW WILL COOL DOWN ROAD TEMPERATURES AND ALLOW
ACCUMULATION TO BEGIN.
SOUTH OF I-80 A RAIN/SNOW MIX MAY HOLD ON A BIT LONGER INTO THE
EVENING BEFORE CHANGING OVER TO ALL SNOW. AGAIN...AS PRECIPITATION
RATES INCREASE DURING THE EVENING...ROAD TEMPERATURES IN THE SOUTH
THIRD WILL COOL AND ALLOW THE SNOW TO EVENTUALLY ACCUMULATE.
THE STRONGEST FORCING LOOKS TO MOVE THROUGH THE AREA BETWEEN 9 PM
AND 4 AM. THIS SHOULD BE THE TIME FRAME OF THE HIGHEST SNOWFALL
RATES AND GREATEST ACCUMULATION.
ON SATURDAY...SNOWFALL RATES WILL DECREASE AND THE SNOW WILL END
FROM WEST TO EAST DURING THE MORNING WEST OF THE MISSISSIPPI. EAST
OF THE MISSISSIPPI...THE SNOW WILL LINGER INTO MID AFTERNOON AND
THEN END.
HIGH TEMPERATURES ON SATURDAY WILL LIKELY OCCUR MID TO LATE MORNING
WITH TEMPERATURES SLOWLY FALLING DURING THE AFTERNOON.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 347 PM CST FRI NOV 20 2015
THE LONG TERM
WILL BEGIN BITTERLY COLD...BUT END MILDER AND WET. WITH A STRONG
POSSIBILITY OF GREATER THAN 2 INCHES OF SNOW DEPTH AS OF SUNSET
SATURDAY IN ALL BUT THE FAR SOUTH...WE SHOULD SEE A WINTER NIGHT
SATURDAY NIGHT AS HIGH PRESSURE MOVES IN OVER THE FRESH WHITE
GROUND. I HAVE GONE 1 DEGREE WARMER THAN THE COLDEST GUIDANCE...AND
THAT MIGHT NOT BE COLD ENOUGH. THIS PLACES MY LOWS IN THE ZERO TO 5
DEGREE RANGE OVER SNOW...AND IN THE UPPER SINGLE DIGITS TO LOWER
TEENS IN THE FAR SOUTH. WE OFTEN TEND OF NOT ACCOUNT FOR THE
RADIATIONAL COOLING POTENCY OF FRESH DEEP SNOW...SO I HOPE THAT
THIS AT LEAST GETS US INTO THE BALLPARK OF A TRUE WINTER NIGHT.
SUNDAY...SOUTH WINDS WILL BLOW AROUND 10 TO 15 MPH...WITH WARM
ADVECTION HELPING BOOST HIGHS INTO THE MID TO UPPER 30S OVER SNOW
FREE LOCATIONS IN THE EXTREME SOUTH...TO THE MID 20S OVER DEEP SNOW
NORTHEAST. IT WILL AGAIN BE A WINTER DAY...WITH REAL WIND CHILLS TO
THE ZERO TO -10 RANGE EARLY IN THE DAY.
SUNDAY NIGHT THROUGH TUESDAY...WE WILL MODERATE AS THE FLOW BECOME
ZONAL TO SOUTHWEST ALOFT. A DEEP TROUGH IS EXPECTED DROP INTO THE
SOUTHERN ROCKIES BY EARLY WEEK AS THIS OCCURS. OVER THE COURSE OF
SEVERAL DAYS OF SOUTHERLY FLOW ALOFT...GULF MOISTURE...WITH WELL
ABOVE NORMAL PWAT VALUES WILL AGAIN SPREAD OVER THE MIDWEST. THIS
SETS THE STAGE FOR SEVERAL DAYS OF RAIN AND THE POSSIBILITY OF
SEASONALLY HEAVY AMOUNTS. THIS BEARS WATCHING FOR A POSSIBLE
TRIBUTARY FLOOD THREAT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 518 PM CST FRI NOV 20 2015
A STRONG...INTENSIFYING STORM SYSTEM WILL RESULT IN IFR/LIFR CONDITIONS
DUE TO SNOW...HEAVY AT TIMES THROUGH 21/12Z. THE SNOW WILL END AT ALL
THE TERMINALS FROM SW TO NE BETWEEN 21/12Z AND 21/16Z AND SKIES WILL
CLEAR BY MID DAY WITH VFR CONDITIONS. WINDS WILL BE OUT OF THE NORTHEAST
AT 10 TO 20 KTS THIS EVENING AND SHIFTING TO THE NORTH AND THEN NORTHWEST
OVERNIGHT AND SATURDAY MORNING AT 15 TO 25 KTS INTO SATURDAY EVENING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING UNTIL NOON CST SATURDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR DES MOINES-
HENRY IA-JEFFERSON-LEE-VAN BUREN.
IL...WINTER STORM WARNING UNTIL NOON CST SATURDAY FOR BUREAU-CARROLL-
HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR HANCOCK-
HENDERSON-MCDONOUGH-WARREN.
MO...WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR CLARK-
SCOTLAND.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...ERVIN
AVIATION...NICHOLSHazardous weather outlook, Nov 20, 4:43 AM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 AM CST FRI NOV 20 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
443 AM CST FRI NOV 20 2015
...HEAVY SNOWFALL LIKELY TONIGHT OVER MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AN EARLY SEASON WINTER STORM SYSTEM WILL BRING WIDESPREAD SNOWFALL
ACROSS THE REGION TONIGHT THROUGH SATURDAY MORNING AND WINTER
STORM WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE ENTIRE OUTLOOK
AREA. A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS
AFTERNOON...CHANGING OVER TO ALL SNOW TONIGHT. SNOWFALL TOTALS OF
6 TO 10 INCHES ARE LIKELY ALONG AND NORTH OF INTERSTATE 80...WITH
AMOUNTS IN THE RANGE OF 2 TO 5 INCHES ACROSS SOUTHEAST IOWA...
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...SNOW IS EXPECTED TO END IN THE MORNING WITH LIGHT
ACCUMULATIONS EXPECTED MAINLY EAST OF THE MISSISSIPPI RIVER.
NORTHWEST WINDS FROM 15 TO 25 MPH WILL BRING THE COLDEST AIR OF
THE SEASON SO FAR. OVERNIGHT LOWS WILL BE AS LOW AS THE SINGLE
DIGITS WITH WIND CHILL INDEX VALUES FROM ZERO TO 8 BELOW BY EARLY
SUNDAY MORNING OVER EASTERN IOWA AND NORTHWEST ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REPORTS OF SNOWFALL AMOUNTS
GREATER THAN 1 INCH WILL BE APPRECIATED.
SHEETS
In the hours before
Local storm report, Nov 20, 5:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CST FRI NOV 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW ESE EDGEWOOD 42.64N 91.40W
11/20/2015 M3.0 INCH CLAYTON IA TRAINED SPOTTER
SNOW STARTED AROUND NOON. STILL SNOWING.
&&Local storm report, Nov 20, 5:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CST FRI NOV 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM SNOW MANCHESTER 42.49N 91.46W
11/20/2015 E2.0 INCH DELAWARE IA TRAINED SPOTTER
ESTIMATED AMOUNT.
&&Local storm report, Nov 20, 5:07 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CST FRI NOV 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM SNOW 2 WNW DUBUQUE 42.52N 90.72W
11/20/2015 E1.5 INCH DUBUQUE IA TRAINED SPOTTER
ESTIMATED AMOUNT. ROADS SNOW COVERED IN THE DUBUQUE AREA
WITH NUMEROUS ACCIDENTS.
&&Local storm report, Nov 20, 5:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CST FRI NOV 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM SNOW 1 E INDEPENDENCE 42.47N 91.88W
11/20/2015 M2.8 INCH BUCHANAN IA TRAINED SPOTTER
MODERATE SNOW CONTINUES.
&&Local storm report, Nov 20, 5:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 PM CST FRI NOV 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM SNOW 3 NNE STOCKTON 42.40N 89.99W
11/20/2015 M1.7 INCH JO DAVIESS IL CO-OP OBSERVER
SNOW TOTAL SO FAR...MAINLY ON GRASSY SURFACES.
&&
GROSSLocal storm report, Nov 20, 5:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
540 PM CST FRI NOV 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM SNOW FREEPORT 42.29N 89.63W
11/20/2015 E2.0 INCH STEPHENSON IL PUBLIC
STILL SNOWING.
&&Winter Storm, Jo Daviess
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Jo Daviess forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
Storm spotter reported 14.3 inches of snow in Nora.
Winter Storm, Stephenson
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Stephenson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.352, -89.662 (the zone’s center; the record gives no point)
Storm spotter reported 14.0 inches of snow in Freeport. Other reports within the county were between 10 to 12.5 inches of snow.
Winter Storm, Carroll
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
Storm spotter reported 11.2 inches of snow in Shannon.
Winter Storm, Whiteside
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Whiteside forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
Storm spotter reported 8.5 inches of snow in Erie.
Winter Storm, Rock Island
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Rock Island forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
Official NWS observation near the Quad City Airport reports 9.9 inches of snow. Other reports within the county were between 6 to 9 inches of snow.
Winter Storm, Henry
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.353, -90.131 (the zone’s center; the record gives no point)
Storm spotter reported 9.5 inches of snow near Geneseo.
Winter Storm, Bureau
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Bureau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
Storm spotter reported 8.2 inches of snow in Princeton.
Winter Storm, Putnam
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
Storm spotter reported 6.5 inches of snow southwest of McNabb.
Winter Storm, Mercer
- When
- November 20, 6:00 PM CST to November 21, 12:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -90.741 (the zone’s center; the record gives no point)
Storm spotter reported 6.8 inches of snow in Sherrard.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Iowa, November 20 to 21, 201531 events
- Winter Storm and Winter Weather in Wisconsin, November 20 to 21, 201516 events
- Winter Storm in Iowa, November 20 to 21, 201516 events
- Heavy Snow and Winter Weather in South Dakota, November 20, 201515 events
- Heavy Snow in Illinois, November 20 to 21, 201513 events
- Heavy Snow in Iowa, November 20, 201511 events
- Heavy Snow in Iowa, November 20 to 21, 20157 events
- Heavy Snow and Winter Weather in Minnesota, November 20, 20153 events
- Winter Storm in Illinois, November 20 to 21, 20153 events
- Blizzard and High Wind in Alaska, November 20 to 21, 201557 kt wind · 2 events
- Heavy Snow in Nebraska, November 20, 20152 events
- High Wind in Wyoming, November 20, 201550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609100, 609102, 609104, 609105, 609107, 609109, 609111, 609113, 609114.